Oklahoma, 2007Flash Flooding in Oklahoma, July 1, 2007
July 1, 2007 · NWS TSA · 6 events in 6 counties and zones
Heavy rains caused flash flooding across parts of eastern Oklahoma during the evening of July 1.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains caused flash flooding across parts of eastern Oklahoma during the evening of July 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 1, 2:55 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 1, 2:55 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN JUL 1 2007
.DISCUSSION...
UPPER LOW IS BEGINNING ITS RETREAT TO THE SOUTHWEST AND IS NOW
CENTERED JUST TO THE WEST OF PAWNEE. SCATTERED CONVECTION IS
SPIRALING AROUND THE LOW AND HAS PRODUCED VERY LOCALIZED HEAVY
RAINFALL AMOUNTS THIS AFTERNOON. WILL CONTINUE THE FLASH FLOOD
WATCH THROUGH MONDAY AND EXPAND IT TO INCLUDE THE ENTIRE FORECAST
AREA. THE HEAVIEST RAINFALL OVERNIGHT AND MONDAY SHOULD BE
SOUTHEAST OF THE INTERSTATE 44 CORRIDOR BUT GIVEN THE EXTENT OF
FLOODING FURTHER NORTH...FEEL IT IS PRUDENT TO KEEP THE WATCH
GOING THERE AS WELL AS IT WILL NOT TAKE MUCH MORE TO ADD TO THE
FLOODING PROBLEMS.
PRECIPITATION WILL FOLLOW A MORE TYPICAL DIURNAL CYCLE BEGINNING
MONDAY AFTERNOON WITH THE HIGHER POPS DURING THE FIRST PART OF THE
WEEK IN THE SOUTHERN PART OF THE FORECAST AREA. A WEAK FRONTAL
BOUNDARY MAY MAKE IT INTO THE AREA LATE WEDNESDAY OR THURSDAY BUT
IT DOES NOT LOOK TOO IMPRESSIVE. WILL KEEP POPS GOING THROUGH
THURSDAY BUT THEN KEEP IT DRY FRIDAY INTO NEXT WEEKEND AS THE
UPPER RIDGE SHOULD HAVE FINALLY TAKEN HOLD BY THEN.
AFTERNOON TEMPERATURES WILL FINALLY RETURN TO NORMAL LEVELS LATER
THIS WEEK. THIS IS THE FIRST YEAR SINCE 1908 THAT TULSA HAS FAILED
TO REACH AS WARM AS 92 DEGREES BEFORE THE START OF JULY. THE
RECORD LATEST WAS JULY 5TH SET IN THAT YEAR.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 84 70 88 / 70 50 20 30
FSM 70 85 69 88 / 90 70 30 40
MLC 69 84 69 87 / 90 80 30 50
BVO 67 84 67 87 / 60 40 20 20
FYV 66 80 64 85 / 80 60 20 30
BYV 64 81 64 85 / 70 50 20 20
MKO 70 83 69 86 / 80 60 30 30
MIO 67 83 67 87 / 60 40 20 20
F10 70 83 69 86 / 80 70 30 40
HHW 71 86 69 87 / 90 80 40 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR OKZ049-
OKZ053-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Jul 1, 2:45 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 1 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT SUN JUL 1 2007
...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT...
...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS AND
DEEP FORK RIVERS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO AND SEVERE THUNDERSTORM.
RISK...VERY LIMITED
AREA...FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK... NORTHEAST OKLAHOMA.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
MODERATE INSTABILITY AND MODEST DEEP LAYER SHEAR IN ASSOCIATION WITH
AN UPPER LOW HAS DEVELOPED ACROSS FAR SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS THIS AFTERNOON. A FEW OF THE STRONGER STORMS THAT
DEVELOP THROUGH EARLY EVENING WILL CONTAIN LOW LEVEL ROTATION WITH A
VERY LIMITED THREAT FOR A SHORT LIVED TORNADO OR DAMAGING DOWNBURST
WINDS.
AN UPPER LOW REMAINS OVER NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN
TO FILL IN NEAR AND TO THE EAST OF THE CENTER OF CIRCULATION...WITH
ACTIVITY EXPECTED TO PERSIST OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS INTO THE EVENING. ONCE AGAIN OVERNIGHT...A LOW LEVEL JET
WILL SERVE AS A FOCUS FOR MORE RAINFALL....AND WILL ENHANCE THE
ONGOING FLOOD SITUATION OVER NORTHEAST OKLAHOMA.
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA.
SEE /OKCFFATSA/ FOR DETAILS. IN ADDITION...MAJOR RIVER FLOODING IS
EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. SEE /OKCFLSTSA/
FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS AREAWIDE SHOULD CONTINUE TO MONITOR CONDITIONS
CLOSELY FOR THE POTENTIAL OF FLOODING AND BE PREPARED TO ENACT
LOCAL FLOOD PROCEDURES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE UPPER LOW WILL FINALLY BEGIN TO SLOWLY MOVE BACK TO THE
SOUTHWEST DURING THE EARLY PART OF THE WORK WEEK...AND FOCUS THE
HEAVY RAIN POTENTIAL FARTHER SOUTH WITH TIME. DRIER AIR IS FINALLY
EXPECTED TO MOVE IN LATE IN THE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 1, 2:23 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SUN JUL 1 2007
OKZ076-012130-
LE FLORE OK-
323 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 323 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF FANSHAWE TO 8 MILES
SOUTHWEST OF WHITESBORO...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...POTEAU...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...
WISTER AND SHADY POINT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3503 9495 3458 9498 3465 9461 3517 9455Special weather statement, Jul 1, 3:41 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN JUL 1 2007
OKZ073-012215-
PITTSBURG OK-
441 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 441 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BLANCO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLANCO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3475 9582 3461 9588 3460 9550 3476 9556Flash Flood, Cherokee
- When
- July 1, 4:07 PM CST to 6:00 PM CST
- Where
- Cherokee County, 5 mi W of Hulbert
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.930, -95.239
Heavy rain caused flooding at Sequoyah State Park. Some campers had to move to higher ground.
Flash Flood, Wagoner
- When
- July 1, 5:07 PM CST to 7:00 PM CST
- Where
- Wagoner County, 3 mi SE of Wagoner
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.819, -95.342
Heavy rain caused Highway 16 between Wagoner and Okay to be flooded in places.
Flash Flood, Latimer
- When
- July 1, 6:20 PM CST to 8:00 PM CST
- Where
- Latimer County, Wilburton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.920, -95.320
Heavy rain caused several secondary roads in the vicinity of Wilburton to be flooded and impassable.
Flash Flood, Le Flore
- When
- July 1, 6:57 PM CST to 9:00 PM CST
- Where
- Le Flore County, Talihina
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -95.050
Heavy rain caused flooding. Water entered two homes.
Flash Flood, Pushmataha
- When
- July 1, 7:13 PM CST to 9:00 PM CST
- Where
- Pushmataha County, Moyers
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.320, -95.650
Two and a half inches of rain fell in one hour causing a few secondary roads around Moyers to be flooded.
Flash Flood, Okfuskee
- When
- July 1, 8:06 PM CST to 10:00 PM CST
- Where
- Okfuskee County, 5 mi S of Okemah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.358, -96.300
Heavy rain caused water to flow over Highway 62.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48128, 48129, 48130, 48131, 48133, 48134.